Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 111, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2021, 5:46 PM CDT for 4 counties in Texas. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- May 3, 2021, 6:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cooke County, TX, Denton County, TX, Montague County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:05 PM CDT | HAIL 0.88 | 1 E Aurora, TX | |
| May 3, 6:40 PM CDT | HAIL 0.75 | 3 N Corral City, TX | REPORT FROM MPING: DIME (0.75 IN.). |
| May 3, 6:44 PM CDT | HAIL 1.25 | 4 Sw Denton, TX | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WUUS54 KFWD 032246
SVRFWD
TXC097-121-337-497-032345-
/O.NEW.KFWD.SV.W.0111.210503T2246Z-210503T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
546 PM CDT Mon May 3 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Montague County in north central Texas...
Eastern Wise County in north central Texas...
Western Denton County in north central Texas...
Cooke County in north central Texas...
* Until 645 PM CDT.
* At 545 PM CDT, a cluster of severe thunderstorms were located
along a line extending from Meunster to Slidell to Briar, with
each storm moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Denton, Flower Mound, Gainesville, Sanger, Decatur, Briar, Roanoke,
Pecan Acres, Krum, Argyle, Justin, Northlake, Muenster, New
Fairview, Aurora, Boyd, St. Jo, Lindsay, Callisburg and Corral
City.
This includes the following highways...
Interstate 35 between mile markers 468 and 503.
Interstate 35W between mile markers 68 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3394 9695 3384 9694 3299 9723 3300 9770
3392 9749 3382 9743 3382 9737 3388 9733
3386 9733 3386 9726 3392 9721 3386 9717
3381 9721 3376 9719 3372 9711 3382 9705
3385 9709 3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 2245Z 209DEG 24KT 3309 9751
HAIL...1.25IN
WIND...60MPH
$$
Bonnette2 follow-up statements
869
WWUS54 KFWD 032316
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
616 PM CDT Mon May 3 2021
TXC337-032326-
/O.CAN.KFWD.SV.W.0111.000000T0000Z-210503T2345Z/
Montague TX-
616 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTAGUE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3394 9695 3384 9694 3299 9723 3300 9751
3382 9737 3388 9733 3386 9733 3386 9726
3392 9721 3386 9717 3381 9721 3376 9719
3372 9711 3382 9705 3385 9709 3384 9703
3389 9698 3395 9700
TIME...MOT...LOC 2316Z 220DEG 19KT 3305 9736
$$
TXC097-121-497-032345-
/O.CON.KFWD.SV.W.0111.000000T0000Z-210503T2345Z/
Wise TX-Denton TX-Cooke TX-
616 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN WISE...WESTERN DENTON AND COOKE COUNTIES...
At 616 PM CDT, a severe thunderstorm was located near Justin, or 10
miles west of Trophy Club, moving northeast at 20 mph. This storm
does have some rotation.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Denton, Flower Mound, Gainesville, Sanger, Roanoke, Pecan Acres,
Krum, Argyle, Justin, Northlake, Muenster, New Fairview, Aurora,
Lindsay, Callisburg, Corral City, Rhome, Ponder, Newark and Valley
View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3394 9695 3384 9694 3299 9723 3300 9751
3382 9737 3388 9733 3386 9733 3386 9726
3392 9721 3386 9717 3381 9721 3376 9719
3372 9711 3382 9705 3385 9709 3384 9703
3389 9698 3395 9700
TIME...MOT...LOC 2316Z 220DEG 19KT 3305 9736
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Dunn541
WWUS54 KFWD 032332
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
632 PM CDT Mon May 3 2021
TXC497-032342-
/O.CAN.KFWD.SV.W.0111.000000T0000Z-210503T2345Z/
Wise TX-
632 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WISE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3394 9695 3383 9694 3299 9723 3300 9740
3386 9733 3386 9726 3391 9721 3386 9717
3381 9721 3376 9719 3372 9716 3372 9711
3382 9705 3385 9709 3384 9703 3389 9698
3395 9700
TIME...MOT...LOC 2332Z 209DEG 24KT 3315 9730
$$
TXC097-121-032345-
/O.CON.KFWD.SV.W.0111.000000T0000Z-210503T2345Z/
Denton TX-Cooke TX-
632 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN DENTON AND COOKE COUNTIES...
At 632 PM CDT, a severe thunderstorm was located near Justin, or 10
miles southwest of Denton, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Denton, Flower Mound, Gainesville, Sanger, Roanoke, Krum, Argyle,
Justin, Northlake, Lindsay, Callisburg, Corral City, Lake Kiowa,
Ponder and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
LAT...LON 3394 9695 3383 9694 3299 9723 3300 9740
3386 9733 3386 9726 3391 9721 3386 9717
3381 9721 3376 9719 3372 9716 3372 9711
3382 9705 3385 9709 3384 9703 3389 9698
3395 9700
TIME...MOT...LOC 2332Z 209DEG 24KT 3315 9730
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:05 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 3, 4:05 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 405 PM CDT Mon May 3 2021 ...New Long Term... .SHORT TERM... /Issued 132 PM CDT Mon May 3 2021/ /Today and Tonight/ Severe thunderstorms capable of producing significant large hail, damaging winds, and tornadoes will be possible late this afternoon into tonight. All North and Central Texas residents need to stay weather aware today given the possibility of significant severe weather. Make sure to have multiple ways of receiving any weather alerts, and have a plan in case you are in the path of hazardous weather. A rapid evolution of today and tonight's forecast has taken place within the last 24 hours. Minor changes in the timing of the front and rapid moisture return have contributed to an increasing potential for significant severe weather starting late this afternoon. A cold front is now draped northeast to southwest from near Bowie to Graham, slowly advancing to the southeast. Meanwhile, dew points throughout the region have surged into the lower 70s ahead of the front. At the moment, a stout capping inversion is keeping convection from developing. This, however, is expected to change in the next few hours. Radiational heating will continue ahead of the front, leading to greater destabilization across the region. CAMs continue to favor an area around Stephenville for initial thunderstorm development, which coincides with recent RAP analysis of a developing area of greater moisture convergence. An incoming shortwave, coupled with the surface front and a pseudo-dryline will come together to produce explosive thunderstorm development initially to the west/southwest of the DFW Metroplex. Storms will then migrate eastward through North Texas. Steep mid-level lapse rates will lead to CAPE values exceeding 4000 J/kg which would translate to significantly large hail. Deep layer shear and a strong southerly low-level flow will also increase the potential for damaging winds and tornadoes. The overall tornado potential will depend on the evolution of the storms across North Texas. If storms are able to remain discrete, a greater tornado potential may develop in areas east of I-35 and north of I-30. An atypical setup this evening will also lead to a potential for severe storms behind the front. Given continued steep lapse rates and high amounts of instability, a few elevated supercells capable of large hail will be possible across North Texas after around 10pm. The main line of storms associated with the front will continue moving to the southeast through the night, likely exiting our far eastern and southeastern counties closer to sunrise Tuesday. Cloudy skies will persist through much of tomorrow morning, but should gradually disperse by tomorrow afternoon. In contrast with today's temperatures in the upper 80s to lower 90s, tomorrow's highs will stay in the 80s across North Texas to mid 70s across Central Texas. Hernandez && .LONG TERM... /NEW/ /Tuesday Night Onward/ In the wake of the early week cold front, cool and mostly dry conditions will dominate before near to above normal temperatures return late week and into the weekend. Rain chances may return to parts of North Texas as early as the middle of the week and then again this weekend as moisture returns to the region and the next upper level disturbance approaches from the west. Surface high pressure will begin building into the region late Tuesday as current troughing advances downstream into the Tennessee and Ohio Valleys. Clearing skies, calming winds and lowering dewpoints will allow for decent radiational cooling conditions Tuesday night with temperatures dropping into the 40s and 50s by daybreak Wednesday. Dry and mild conditions remain in place Wednesday with low humidity, unimpeded insolation, and light breezes. Winds will gradually turn more easterly/southeasterly as the surface high shifts into the Mississippi River Valley. Embedded within the northwest flow aloft a shortwave is expected to translate southeastward across the Rockies and into the central and southern Plains late Wednesday. With the enhanced lift displaced north and west of North and Central Texas and a notable lack of appreciable moisture there is low confidence that any convection that develops, potentially evolving into an MCS, will reach the Red River and northwest areas. In light of continued inconsistencies this forecast update will keep rainfall potential just outside of the area. Trends in the evolution of this shortwave will bare monitoring for the potential of at least low rain chances across parts of North Texas. Shortwave ridging passing over the region again Thursday will set up a seasonably mild and clear end to the work week. Lows in the 50s and highs in the 70s and 80s are expected Thursday and Friday. Mother's Day weekend will kick off with the de- amplification/weakening of the ridge overhead as an upper level low moves onshore and translates across the Intermountain West. Increasing south winds in response to the approaching disturbance will lead to an influx of moisture from the Gulf overspreading the region Friday night and Saturday. The passage of a series of shortwaves rounding the approaching upper level low will be marked by increasing cloud cover and rain and thunderstorm chances through the weekend and into early next week. As is usually the case when there is the potential for strong to severe thunderstorm at the Day 7/8 juncture, although the conditions look favorable for convection and severe weather, considerable uncertainty remains in timing, track, and potential impacts. Subsequent long term forecast updates will focus heavily on clarifying the details for this weekend and early next week. No need to cancel outdoor plans just yet, but continue to check back for forecast updates throughout the week as you finalize your weekend/early next week plans. 12 && .AVIATION... /Issued 132 PM CDT Mon May 3 2021/ /18Z TAFs/ Clear to mostly clear skies are ongoing at the moment, but cumulus clouds are beginning to show up throughout the region. VFR is expected to continue through much of the afternoon before a complex of storms develops west and southwest of the Dallas/Fort Worth Metroplex. Current model solutions bring the storms through the Dallas/Fort Worth Metroplex between 01-03Z. Significantly large hail and damaging winds will be possible with the storms, along with a threat for tornadoes. Additional thunderstorm development will be possible farther south, leading to more storms across Central Texas closer to midnight. The line of storms will be associated with the leading edge of an incoming cold front, expected to switch area winds from southerly to northwesterly. Winds behind the front will be breezy, with gusts approaching 25 knots. The breezy conditions will remain through the end of this forecast cycle. In addition to the breezy conditions, post-frontal stratus looks likely overnight into tomorrow morning. MVFR is in the forecast at the moment, but it's possible this may be lowered given some upstream surface observations remaining IFR across Oklahoma. Improvements are expected shortly after 18Z across the region as drier air works its way in from the north. Tomorrow will be precipitation free with VFR by the afternoon. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 73 52 76 56 / 60 5 0 0 0 Waco 63 75 52 77 54 / 40 10 0 0 0 Paris 63 70 48 72 52 / 60 10 0 0 0 Denton 59 71 47 74 51 / 60 5 0 0 0 McKinney 61 71 48 74 52 / 70 5 0 0 0 Dallas 64 74 53 77 57 / 60 5 0 0 0 Terrell 64 73 49 74 52 / 60 10 0 0 0 Corsicana 66 76 52 76 54 / 40 10 0 0 0 Temple 63 76 52 77 54 / 30 10 0 0 0 Mineral Wells 59 71 47 75 51 / 20 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 3:41 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Mon May 3 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe storms are expected later this afternoon and through the evening across much of North and Central Texas. Main hazard will be very large hail and damaging winds, although a few tornadoes can't be ruled out. Strong to severe storms will continue to be possible tonight. Hail and damaging will be the primary threats overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. Thunderstorm chances may return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon through tonight along and east of I-35.
In the hours before
Local storm report, May 3, 5:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
536 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 9 ENE ALVORD 33.41N 97.55W
05/03/2021 M1.00 INCH WISE TX TRAINED SPOTTER
&&
JLDLocal storm report, May 3, 5:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 N GRANBURY 32.45N 97.79W
05/03/2021 E1.00 INCH HOOD TX AMATEUR RADIO
REPORTED IN NORTH GRANBURY.
&&
JLDLocal storm report, May 3, 5:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 1 N GRANBURY 32.45N 97.79W
05/03/2021 E1.75 INCH HOOD TX AMATEUR RADIO
CORRECTS PREVIOUS HAIL REPORT FROM 1 N
GRANBURY. HAIL SIZE CONTINUES TO GROW.
&&
JLDLocal storm report, May 3, 5:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 9 WNW PONDER 33.25N 97.42W
05/03/2021 E0.75 INCH WISE TX TRAINED SPOTTER
&&
JLDLocal storm report, May 3, 5:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 NE GRANBURY 32.47N 97.74W
05/03/2021 U1.50 INCH HOOD TX PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&
JLDLocal storm report, May 3, 5:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL MUENSTER 33.65N 97.38W
05/03/2021 E0.75 INCH COOKE TX EMERGENCY MNGR
&&
JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:30 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| May 3, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker, Tarrant | 65 min |
| May 3, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 40 min |
| May 3, 5:24 PM CDT | Special Weather Statement | FWD | Bosque | 36 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 63 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Johnson, Somervell | 56 min |
| May 3, 6:02 PM CDT | Tornado Warning | FWD | Hood, Johnson | 28 min |
| May 3, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 64 min |
| May 3, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 55 min |
| May 3, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 63 min |
| May 3, 6:46 PM CDT | Tornado Warning | FWD | Bosque, Hill | 44 min |
| May 3, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.